Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 75, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 8, 1998, 1:00 PM CDT for Lincoln County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 1998, 1:00 PM CDT (18:00 UTC)
- Expired
- Apr 8, 1998, 1:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 1:19 PM CDT | Hail 1 | Boonshill, TN | Local law enforcement reported quarter size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 11:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
326 WUUS1 KBNA 081759 RRA SVRBNA TNC103-081845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT WED APR 8 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LINCOLN COUNTY AT 100 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO WESTERN LINCOLN COUNTY NEAR DELLROSE. THIS STORM WAS MOVING TOWARD THE EAST AND WILL BE NEAR FAYETTEVILLE BY 120 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:45 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 8, 8:45 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 845 AM CDT WED APR 8 1998 MID TN LOOKS TO GET POUNDED THIS AFTN. ONLY CHANGE TO PD 1 ZNS FOR MID TN WUD BE MENTION OF POSSIBILITY OF SVR WX TH`IS AFTN. NO OTHER CHANGES RECOMMENDED. 08
In the hours before
Local storm report, Apr 8, 8:34 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 AM CST WED APR 8 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 AM \ ETHRIDGE TN TWO TREES DOWN. REPORTED BY
04/08/98 LAWRENCE LOCAL LAW ENFORCEMENT.
TROUTMANLocal storm report, Apr 8, 9:33 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
833 AM CST WED APR 8 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 AM DONELSON TN A FEW TREES AND POWERLINES
04/08/98 DAVIDSON DOWN. REPORTED BY LOCAL LAW
ENFORCEMENT.
0335 AM MOUNT JULIET TN LIGHT POLE DOWN. REPORTED BY
04/08/98 WILSON LOCAL LAW ENFORCEMENT.
0341 AM EASTERN WILSON TN TREE DOWN. REPORTED BY LOCAL
04/08/98 WILSON LAW ENFORCEMENT.
0412 AM 2W LAWRENCEBURG TN .75 INCH HAIL. REPORTED BY
04/08/98 LAWRENCE LOCAL LAW ENFORCEMENT.Local storm report, Apr 8, 12:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT WED APR 8 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM 15W IRON CITY TN .75 INCH HAIL. REPORTED BY
04/08/98 WAYNE LOCAL LAW ENFORCEMENT.
TROUTMANLocal storm report, Apr 8, 12:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 PM CDT WED APR 8 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM 15W IRON CITY TN .75 INCH HAIL. REPORTED BY
04/08/98 WAYNE LOCAL LAW ENFORCEMENT.
TROUTMANLocal storm report, Apr 8, 12:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1212 PM CDT WED APR 08 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM LEBANON TN WIND DAMAGE
04/08/98 WILSON PUBLIC REPORTED TREES
BLOWN DOWN ALONG HWY 141
BETWEEN LEBANON AND
HARTSVILLE IN NORTHERN
PART OF COUNTY
1135 AM DOVER TN .75 INCH HAIL
04/08/98 STEWART REPORTED BY SHERIFF
1135 AM DOVER TN 1.5 INCH HAIL
04/08/98 STEWART SPOTTER REPORTED THE HAIL
JUST NORTHWEST OF DOVER
.
1138 AM LEBANON TN .75 INCH HAIL
04/08/98 WILSON PUBLIC REPORT
1145 AM TN WIND DAMAGE
04/08/98 HICKMAN TENNESSEE HIGHWAY PATROL
REPORTED 2 TREES BLOWN
DOWN IN NORTHWEST PART OF
COUNTY
STEIGERWALDTLocal storm report, Apr 8, 12:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1212 PM CDT WED APR 08 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM LEBANON TN WIND DAMAGE
04/08/98 WILSON PUBLIC REPORTED TREES
BLOWN DOWN ALONG HWY 141
BETWEEN LEBANON AND
HARTSVILLE IN NORTHERN
PART OF COUNTY
1135 AM DOVER TN .75 INCH HAIL
04/08/98 STEWART REPORTED BY SHERIFF
1135 AM DOVER TN 1.5 INCH HAIL
04/08/98 STEWART SPOTTER REPORTED THE HAIL
JUST NORTHWEST OF DOVER
.
1138 AM LEBANON TN .75 INCH HAIL
04/08/98 WILSON PUBLIC REPORT
1145 AM TN WIND DAMAGE
04/08/98 HICKMAN TENNESSEE HIGHWAY PATROL
REPORTED 2 TREES BLOWN
DOWN IN NORTHWEST PART OF
COUNTY
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:52 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 38 min |
| Apr 8, 3:25 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Apr 8, 3:41 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 49 min |
| Apr 8, 3:52 AM CDT | Severe Thunderstorm Warning | OHX | Jackson | 53 min |
| Apr 8, 4:07 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 38 min |
| Apr 8, 4:12 AM CDT | Severe Thunderstorm Warning | OHX | Overton | 33 min |
| Apr 8, 4:30 AM CDT | Severe Thunderstorm Warning | OHX | White | 45 min |
| Apr 8, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Decatur | 46 min |
| Apr 8, 11:01 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 29 min |
| Apr 8, 11:26 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Apr 8, 11:31 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 34 min |
| Apr 8, 11:42 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 48 min |
| Apr 8, 11:42 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Apr 8, 11:46 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 29 min |
| Apr 8, 11:51 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 39 min |
| Apr 8, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 27 min |
| Apr 8, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 51 min |
| Apr 8, 12:17 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 28 min |
| Apr 8, 12:25 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 50 min |
| Apr 8, 12:39 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 36 min |
| Apr 8, 12:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 44 min |
| Apr 8, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Moore | 48 min |
| Apr 8, 1:51 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 39 min |
| Apr 8, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Sequatchie, Van Buren | 31 min |
| Apr 8, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 52 min |
| Apr 8, 2:17 PM CDT | Tornado Warning | OHX | Bledsoe, Van Buren | 43 min |
| Apr 8, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry, Wayne | 64 min |
| Apr 8, 5:45 PM CDT | Tornado Warning | OHX | Wayne | 50 min |
| Apr 8, 6:00 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 45 min |
| Apr 8, 6:21 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 69 min |
| Apr 8, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 61 min |
| Apr 8, 6:41 PM CDT | Tornado Warning | OHX | Lawrence | 34 min |
| Apr 8, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 45 min |
| Apr 8, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.